Alert archive / Tennessee / Special Weather Statements in 2017

Special Weather Statement, NWS Nashville, TN

August 2, 2017Davidson County, Tennessee

NWS Nashville, TN issued this special weather statement at Aug 2, 2017, 12:16 PM CDT for Davidson County, Tennessee. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 2, 2017, 12:16 PM CDT (17:16 UTC)
Expired
Aug 2, 2017, 12:45 PM CDT
In force
29 min
Issued by
NWS Nashville, TN

County Davidson County, TN

The radar

The Nashville radar (KOHX), 5 km from the middle of the area, began a volume at 17:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 5.3 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2017-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 639 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2017-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
639 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
1143 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

891 
WWUS84 KOHX 021716
SPSOHX

Special Weather Statement
National Weather Service Nashville TN
1216 PM CDT WED AUG 2 2017
 
TNZ008-027-028-021745-
Davidson TN-Wilson TN-Sumner TN-
1216 PM CDT WED AUG 2 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DAVIDSON...
SOUTHWESTERN SUMNER AND NORTHWESTERN WILSON COUNTIES UNTIL 1245 PM
CDT...

At 1216 PM CDT, Doppler radar was tracking a strong thunderstorm over
Old Hickory, or 10 miles northeast of Nashville, moving southeast at
5 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Madison, Hendersonville, Mount Juliet, Goodlettsville, Lakewood and
Old Hickory.

LAT...LON 3626 8674 3636 8667 3632 8646 3624 8650
      3618 8657
TIME...MOT...LOC 1716Z 295DEG 6KT 3627 8664 

$$

10

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Aug 2, 11:10 AM CDT, 1 hour 6 minutes earlier.

Area forecast discussion, Aug 2, 11:10 AM CDT, 1 hour 6 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1110 AM CDT Wed Aug 2 2017

.UPDATE...
FOR MORNING DISCUSSION.

&&

.DISCUSSION...

It's a warm day with partly cloudy skies with a few more high
clouds over on the plateau. Sfc high is centered east of the area
with light winds for us. HRRR is showing some isolated to
scattered activity later this afternoon. The chance pop was moved
a little farther east due to HRRR wanting to develop showers and
storms along the I-65 cooridor. Models are being too aggressive
with cloud cover so sky grids were adjusted down. This could allow
high temperatures to creep up a degree or two higher.

&&

.AVIATION...
12Z TAF DISCUSSION.

VFR. Chances for showers and thunderstorms will move in during the
afternoon, but coverage looks to be isolated to scattered per
model consensus. So for now just have VCTS mention for KCKV,
KBNA, and KMQY this afternoon. Winds will be mainly out of the
south and southwest around 5 knots during the day.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......Reagan
AVIATION........Barnwell
Hazardous weather outlook, Aug 2, 5:11 AM CDT, 7 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
511 AM CDT Wed Aug 2 2017

TNZ005>011-023>034-056>066-075-077>080-093>095-031015-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
511 AM CDT Wed Aug 2 2017

This Hazardous Weather Outlook is for portions of Middle
Tennessee.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

A few strong storms will be possible on Friday afternoon across
all of Middle Tennessee. Strong wind gusts will be the main
threat.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

27

In the hours before

Special weather statement, Aug 2, 12:16 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
1216 PM CDT WED AUG 2 2017

TNZ008-027-028-021745-
Davidson TN-Wilson TN-Sumner TN-
1216 PM CDT WED AUG 2 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DAVIDSON...
SOUTHWESTERN SUMNER AND NORTHWESTERN WILSON COUNTIES UNTIL 1245 PM
CDT...

At 1216 PM CDT, Doppler radar was tracking a strong thunderstorm over
Old Hickory, or 10 miles northeast of Nashville, moving southeast at
5 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Madison, Hendersonville, Mount Juliet, Goodlettsville, Lakewood and
Old Hickory.

LAT...LON 3626 8674 3636 8667 3632 8646 3624 8650
      3618 8657
TIME...MOT...LOC 1716Z 295DEG 6KT 3627 8664

10

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 1:17 PM CDTSpecial Weather StatementOHXWilson28 min
Aug 2, 5:09 PM CDTAreal Flood AdvisoryOHXDeKalb, Fentress, Overton, Putnam, Van Buren, Warren and 1 more3 hr
Aug 2, 6:20 PM CDTAreal Flood AdvisoryOHXDickson, Hickman3 hr

Nearby

Special Weather Statements in Tennessee, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.